MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IRRIGATION; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION IRRIGATION; CATHETER, UROLOGICAL
Model Number M0067201010
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a single action pump was intended to be used in the upper urinary tract in a transurethral lithotripsy (tul) procedure performed on (b)(6) 2021.During preparation outside the patient, when they tried to open the individual packaging of single action pump system (saps), it was noticed that there was a small brown foreign substance inside the packaging of the device and so they decided not to use the device.The procedure was completed with another single action pump.There were no patient complications reported as a result of this event.Note: a photo of the complaint device outside the patient was provided by the customer showing a small brown substance inside the packaging of the device.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1802 captures the reportable event of presence of foreign matter inside the device packaging.Block h10: investigation results: a photo was submitted by the customer showing the device with a foreign matter in its pouch packaging.Visual examination of the returned complaint device found that a foreign matter was inside the pouch.A dimensional examination of the foreign matter was performed and it was measured as loose particulate and round product or component with a size bigger than the allowable size of 0.20 mm.This failure is likely due to problems traced to manufacturing process.Therefore, the most probable root cause is manufacturing deficiency.An investigation to address this issue has been completed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
IRRIGATION
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12495029
Report Number3005099803-2021-04893
Device Sequence Number11709297
Product Code KQT
UDI-Device Identifier08714729752998
UDI-Public08714729752998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K870557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model NumberM0067201010
Device Catalogue Number720-101S
Device Lot Number0027373540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1